Just started generic Lexapro and coming off fluoxetine. I need help!
I have health anxiety and have been having symptoms that prompted me to change the medicine to help myself (wanted to try something else) and now am experiencing more anxiety which is making original things worse and am trying to reason that this is happening because of the med switch and will get better but my health anxious mind says something is wrong.
How soon will things improve maybe?
Started 2.5mg last Tuesday started 5mg yesterday (I am sensitive to meds)
Will it be two weeks about from the new increase or can I hope from the start from last week? I am still weaning fluoxetine too so worried that will cause problems for me too ( mentally)
Hello I’m new to this and I need help please?
- 31 Jan 2018 by GerberD
- 5 Feb 2018
- lexapro, anxiety, fluoxetine, anxiety and stress, generic, medicine, symptom, health, hypochondriasis
Hi, Gerber! Yes, increased anxiety is a temporary side effect of starting Lexapro (and most antidepressant/anxiolytics) that generally only lasts a week or two... but it gets better every day.
"Common (1% to 10%): Abnormal dreams, agitation, increased anxiety, nervousness, restlessness"
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Some side effects of escitalopram may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. "
Let your doctor know and follow her/his advice but it may just be a matter of hanging in and being patient for a few days. Lexapro is an excellent medication for anxiety issues (better, in my opinion, than Prozac) and you'll probably see that this is well worth it.
Best regards! Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Mar 2011 • 1 answer
Posted 31 Mar 2011 • 2 answers
Posted 21 Mar 2014 • 1 answer
Posted 29 Jan 2015 • 2 answers
Posted 30 Oct 2017 • 1 answer